Alert archive / Nebraska / Frost Advisories in 2017
Frost Advisory 6, NWS North Platte, NE
NWS North Platte, NE issued this frost advisory at Oct 3, 2017, 2:09 PM MDT for Cherry County, Grant County, Sheridan County, Nebraska. It took effect at Oct 4, 2017, 1:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2017, 2:09 PM MDT (20:09 UTC)
- In effect from
- Oct 4, 2017, 1:00 AM MDT
- Expired
- Oct 4, 2017, 8:31 AM MDT
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
Counties Cherry County, NE, Grant County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 105 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
886 WWUS73 KLBF 032009 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 309 PM CDT Tue Oct 3 2017 ...Lows Overnight into Wednesday Morning Around 30 Degrees... .Surface high pressure builds east tonight with winds to turn to the east then southeast overnight. A hard freeze looks doubtful with lows temperatures to drop into the lower to middle 30s with some locales in the far northwest sandhills to fall to around 30 degrees with patchy frost possible. NEZ004-005-023-094-041500- /O.UPG.KLBF.FZ.A.0001.171004T0700Z-171004T1500Z/ /O.NEW.KLBF.FR.Y.0006.171004T0700Z-171004T1500Z/ Sheridan-Eastern Cherry-Grant-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Hyannis, Cody, Eli, Merriman, and Kilgore 309 PM CDT Tue Oct 3 2017 /209 PM MDT Tue Oct 3 2017/ ...FROST ADVISORY IN EFFECT FROM 2 AM CDT /1 AM MDT/ TO 10 AM CDT /9 AM MDT/ WEDNESDAY... The National Weather Service in North Platte has issued a Frost Advisory, which is in effect from 2 AM CDT /1 AM MDT/ to 10 AM CDT /9 AM MDT/ Wednesday. The Freeze Watch is no longer in effect. * TEMPERATURE...Lows ranging from 30 to 35 from northern Sheridan counties and taper to warmer readings south and east. * IMPACTS...A few hours of near freezing temperatures are possible, which may damage or kill sensitive plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Keck
1 follow-up statement
318 WWUS73 KLBF 041431 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 931 AM CDT Wed Oct 4 2017 ...Frost Advisory Cancelled. .Temperatures have rosen above freezing with temperatures to climb into the 50s today. NEZ004-005-023-094-041545- /O.CAN.KLBF.FR.Y.0006.000000T0000Z-171004T1500Z/ Sheridan-Eastern Cherry-Grant-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Hyannis, Cody, Eli, Merriman, and Kilgore 931 AM CDT Wed Oct 4 2017 /831 AM MDT Wed Oct 4 2017/ ...FROST ADVISORY IS CANCELLED... The National Weather Service in North Platte has cancelled the Frost Advisory. Temperatures have rose above the freezing point and will continue to rise through the morning to max temperatures in the 50s. Therefore, the advisory is cancelled. $$ Keck
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at Oct 3, 12:04 PM MDT, 2 hours 5 minutes earlier.
Area forecast discussion, Oct 3, 12:04 PM MDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service North Platte NE 104 PM CDT Tue Oct 3 2017 .SYNOPSIS... Issued at 352 AM CDT Tue Oct 3 2017 H5 analysis from earlier this evening had a closed low over eastern Montana with a trough of low pressure extending to the sw over Nevada, Utah and northern California. A strong shortwave was noted off the coast of Oregon in association with this trough, while a second shortwave was noted across southern Wyoming. West of the trough, High pressure was located across the eastern Pacific with a positive tilted ridge extending into northern British Columbia. East of the trough, high pressure was located over the sern states with a ridge of high pressure extending north into northern Quebec. At the surface: A cold front extended from far sern South Dakota into south central Nebraska and west central Kansas. Showers with embedded thunderstorms extended from south central into northeastern Nebraska. Further west, isolated showers were located across portions of north central Nebraska. At 3 AM CDT, readings were in the 40s to lower 50s across western and north central Nebraska. && .UPDATE... Issued at 955 AM CDT Tue Oct 3 2017 Forecast updated as clouds are clearing in the west and will clear the north central into the afternoon. Temps below normal today as the cold front that sweeped east. Today a surface high pressure ridge axis moves eastward bringing light and variable winds into the evening. && .SHORT TERM...(Today and tonight) Issued at 352 AM CDT Tue Oct 3 2017 Precipitation chances late tonight and the threat for frost/freeze conditions in the northwest are the main forecast concerns. Upper level low pressure will track from eastern Montana into western North Dakota today. This will force the before mentioned cold front east and south into far sern Nebraska and central Kansas. North of the front, drier mid level air will push into western and north central Nebraska today, offering some limited clearing. Highs this afternoon will be in the lower 60s. The upper level low will track quickly into northern Minnesota overnight. Moisture will overrun the front overnight with cloudiness spreading into southern and central Nebraska toward 12z Wednesday. Forcing for precipitation will hold off until late tonight and have confined the mention of precipitation to far southern portions of the forecast area, which was a significant change from the pvs forecast. Further north, skies will be mostly clear to partly cloudy overnight. With dry air pushing into northern Nebraska overnight, lows in the upper 20s to lower 30s in the northwestern forecast area is definitely possible. Decided to hoist a freeze watch for Sheridan, Cherry and Grant counties overnight. Decided against pulling the trigger on a freeze warning/or frost advisory with this morning's package, as the WARW is further north with the cloud cover overnight, and that was the general consensus with neighboring WFO's to the north and west. .LONG TERM...(Wednesday through Monday) Issued at 352 AM CDT Tue Oct 3 2017 An H5 closed low centered over Idaho Wed. morning rides along the northern tier of the country, reaching the northern Great Lakes by Sat. afternoon. In its wake, a trough digs into the southern Plains over the weekend and into Monday. At the surface, a high pressure quickly traverses the northern Plains on Wed and is replaced by a deepening lee side low over Kansas. The low extends a warm front through SE Nebraska on Thu. and pushes east of the Sandhills late Friday. A second sfc low and cold front cross the Plains on Sunday. Wednesday... Likely the coolest air of the season so far in the morning with temps below freezing in the NW. Freeze Watch for Sheridan, Cherry and Grant counties continues through 15z. Farther south, maintained schc to chc PoP on the periphery of the sfc high. Easterly return flow pulls moisture into KS and SW Neb, and the upslope component corresponds to isentropic lift in a quickly saturating layer. Highs will stay generally in the 50s with the help of thickening cloud cover and overspreading precip. Toward the evening and night, forcing increases as the sfc low develops in western KS. Low level flow turns more southerly and dew points creep into the 50s south of I-80 by 06z Thu. A 35+ kt LLJ across central and eastern Neb. will add convergence and shear to support showers through the night. Thursday and Friday... Forcing and moisture advection will be strongest Thursday due to the vicinity of the sfc low. Appears to be two main bands of precip: the first early Thu and the second Thu night into early Fri. Thunder indices suggest some stronger cells possible with MUCAPE approaching 1000 j/kg and 0-6km shear near 50 kts Thu. evening. A 100kt H3 jet overhead and a subtle H5 shortwave add upper level support. The main threat, however, will be very heavy rain once again. NAEFS ensembles point toward PWAT and MTV >99%ile of climo norms, primarily east of Hwy 83. The mean cloud layer wind almost matches the boundary orientation, suggesting upscale growth and/or training convection. As the sfc low pulls into Iowa, subsidence quickly takes over Friday evening. Cut off precip in the panhandle by 00z Sat and most of the Sandhills by 06z. Despite the clouds and heavy precip potential, WAA at H85 will support near normal temps in the 60s. Saturday through Monday... Clear skies, downsloping winds, and strong WAA will result in widespread 70s Saturday. Timing differences remain in the GFS and ECM concerning the fropa Sunday, but NW Neb. has the best chance of staying in the cool sector. Temps range from near 60F at GRN to near 70F Frontier and SE Custer Co. Indications still point toward a dry fropa with better mid level forcing and moisture with a strong shortwave Sunday night. Quick shot of -RA possible into early Monday. Fairly good agreement with H85 temps dropping to near 2C across the forecast area Monday 12z, pushing lows toward freezing NW. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 100 PM CDT Tue Oct 3 2017 Visual flight rules will be predominate across the forecast area through 18z. The exception is across the extreme north to include Valentine (KVTN) where Marginal flight rules are occurring. The low clouds will further erode through 21Z as the ridge of surface high pressure builds southeast with few impacts overnight as clearing and light winds prevail. && .LBF WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late tonight through Wednesday morning for NEZ004-005-023-094. && UPDATE...Keck SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Snively AVIATION...Keck
Hazardous weather outlook, Oct 3, 2:58 AM MDT, 11 hours 11 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 358 AM CDT Tue Oct 3 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-040900- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 358 AM CDT Tue Oct 3 2017 /258 AM MDT Tue Oct 3 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Temperatures will drop into the lower 30s tonight across portions of northwest Nebraska. A Freeze Watch is in effect for Sheridan, Grant, and Cherry counties. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. The Freeze Watch continues into Wednesday morning for northwest Nebraska. Thunderstorm chances return to the area on Thursday. The severe threat appears low at this time. However, heavy rain is possible, especially for portions of southwest and north central Nebraska. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte DS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 6:42 PM MDT | Special Weather Statement | LBF | Frontier | 48 min |
| Oct 2, 6:46 PM MDT | Special Weather Statement | LBF | Hayes | 29 min |
| Oct 2, 6:48 PM MDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln | 25 min |
| Oct 2, 7:05 PM MDT | Special Weather Statement | LBF | Chase | 25 min |
| Oct 2, 7:36 PM MDT | Special Weather Statement | LBF | Custer | 24 min |
| Oct 2, 7:41 PM MDT | Special Weather Statement | LBF | Frontier | 34 min |
| Oct 2, 8:03 PM MDT | Special Weather Statement | LBF | Loup | 27 min |
| Oct 2, 8:35 PM MDT | Areal Flood Advisory | LBF | Custer | 3 hr |
| Oct 2, 9:04 PM MDT | Special Weather Statement | LBF | Custer | 26 min |
| Oct 2, 9:51 PM MDT | Special Weather Statement | LBF | Custer, Frontier, Logan | 39 min |
| Oct 3, 2:52 AM MDT | Freeze Watch | LBF | Cherry, Grant, Sheridan | 11 hr |
Nearby
Frost Advisories in Nebraska, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.